Alert archive / Minnesota / Fire Weather Watches in 2018
Fire Weather Watch 2, NWS Twin Cities, MN
NWS Twin Cities, MN issued this fire weather watch at Apr 28, 2018, 3:13 PM CDT for 21 counties in Minnesota; 6 counties in Wisconsin. It took effect at Apr 29, 2018, 1:00 PM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 28, 2018, 3:13 PM CDT (20:13 UTC)
- In effect from
- Apr 29, 2018, 1:00 PM CDT
- Expired
- Apr 29, 2018, 3:42 AM CDT
- In force
- Issued by
- NWS Twin Cities, MN
All 27 counties
Anoka County, MN, Benton County, MN, Carver County, MN, Chisago County, MN, Dakota County, MN, Freeborn County, MN, Goodhue County, MN, Hennepin County, MN, Isanti County, MN, Kanabec County, MN, Le Sueur County, MN, Mille Lacs County, MN, Morrison County, MN, Ramsey County, MN, Rice County, MN, Scott County, MN, Sherburne County, MN, Steele County, MN, Waseca County, MN, Washington County, MN, Wright County, MN, Barron County, WI, Dunn County, WI, Pepin County, WI, Pierce County, WI, Polk County, WI, Saint Croix County, WI
The radar
The Minneapolis radar (KMPX), 35 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 8.2 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 745 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
161 WWUS83 KMPX 282013 RFWMPX URGENT - FIRE WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 313 PM CDT Sat Apr 28 2018 ...Fire Weather Watch for eastern Minnesota and western Wisconsin Sunday afternoon through Sunday evening... .Dangerous fire weather conditions are likely over much of eastern Minnesota and western Wisconsin starting Sunday afternoon. South winds of 15 to 25 mph with gusts of 30 mph are expected as humidity levels drop to less than 25 percent in the afternoon. MNZ043>045-050>053-059>063-068>070-076>078-084-085-093-WIZ014-015- 023>026-290415- /O.NEW.KMPX.FW.A.0002.180429T1800Z-180430T0000Z/ Morrison-Mille Lacs-Kanabec-Benton-Sherburne-Isanti-Chisago- Wright-Hennepin-Anoka-Ramsey-Washington-Carver-Scott-Dakota- Le Sueur-Rice-Goodhue-Waseca-Steele-Freeborn-Polk-Barron- St. Croix-Pierce-Dunn-Pepin- 313 PM CDT Sat Apr 28 2018 ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY... The National Weather Service in Twin Cities/Chanhassen has issued a Fire Weather Watch, which is in effect from Sunday afternoon through Sunday evening. * AFFECTED AREA...Eastern Minnesota and western Wisconsin. * WIND...15 to 25 mph with gusts near 30 mph. * HUMIDITY...Minimum RH less than 25 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ jrb
2 follow-up statements
089 WWUS83 KMPX 290223 RFWMPX URGENT - FIRE WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 923 PM CDT Sat Apr 28 2018 ...Fire Weather Watch for eastern Minnesota and western Wisconsin Sunday afternoon through Sunday evening... .Dangerous fire weather conditions are likely over much of eastern Minnesota and western Wisconsin starting Sunday afternoon. South winds of 15 to 25 mph with gusts of 30 mph are expected as humidity levels drop to less than 25 percent in the afternoon. Western Minnesota will also have stronger winds, but not as low RH values. Meanwhile central Wisconsin will have very low RH values, but less wind. MNZ043>045-050>053-059>063-068>070-076>078-084-085-093-WIZ014-015- 023>026-291030- /O.CON.KMPX.FW.A.0002.180429T1800Z-180430T0000Z/ Morrison-Mille Lacs-Kanabec-Benton-Sherburne-Isanti-Chisago- Wright-Hennepin-Anoka-Ramsey-Washington-Carver-Scott-Dakota- Le Sueur-Rice-Goodhue-Waseca-Steele-Freeborn-Polk-Barron- St. Croix-Pierce-Dunn-Pepin- 923 PM CDT Sat Apr 28 2018 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY... * AFFECTED AREA...Eastern Minnesota and western Wisconsin. * WIND...15 to 25 mph with gusts near 30 mph. * HUMIDITY...Minimum RH less than 25 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ jrb
501 WWUS83 KMPX 290842 RFWMPX URGENT - FIRE WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 342 AM CDT Sun Apr 29 2018 ...CRITICAL FIRE WEATHER CONDITIONS LIKELY THIS AFTERNOON ACROSS EASTERN MINNESOTA AND FAR WESTERN WISCONSIN... .Dangerous fire weather conditions are likely over much of eastern Minnesota and western Wisconsin this afternoon. South winds of 15 to 25 mph with gusts of 30 to 35 mph are expected as humidity levels drop to less than 25 percent. A Red Flag Warning is in effect for these areas. Western Minnesota will have stronger winds with gusts around 40 mph, but minimum RH may not drop as low as 25 percent. A Fire Weather Watch is in effect due to the possibility of lower humidity values materializing. WIZ015-290945- /O.CAN.KMPX.FW.A.0002.180429T1800Z-180430T0000Z/ Barron- 342 AM CDT Sun Apr 29 2018 ...FIRE WEATHER WATCH IS CANCELLED FOR BARRON COUNTY... The National Weather Service in Twin Cities/Chanhassen has cancelled the Fire Weather Watch. Despite minimum relative humidity values in the 15 to 20 percent range, winds are not expected to meet criteria for critical fire weather conditions. Still, any fires that develop will likely spread quickly. $$ MNZ043>045-050>053-059>063-068>070-076>078-084-085-093-WIZ014- 023>026-291800- /O.UPG.KMPX.FW.A.0002.180429T1800Z-180430T0000Z/ /O.NEW.KMPX.FW.W.0002.180429T1800Z-180430T0000Z/ Morrison-Mille Lacs-Kanabec-Benton-Sherburne-Isanti-Chisago- Wright-Hennepin-Anoka-Ramsey-Washington-Carver-Scott-Dakota- Le Sueur-Rice-Goodhue-Waseca-Steele-Freeborn-Polk-St. Croix- Pierce-Dunn-Pepin- 342 AM CDT Sun Apr 29 2018 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY... The National Weather Service in Twin Cities/Chanhassen has issued a Red Flag Warning, which is in effect from 1 PM this afternoon to 7 PM CDT this evening. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Eastern Minnesota and far western Wisconsin. * WIND...South 15 to 20 mph with gusts near 30 mph. * HUMIDITY...Minimum RH of 18 to 25 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ MNZ042-049-058-066-067-075-083-092-291800- /O.NEW.KMPX.FW.W.0002.180429T1800Z-180430T0000Z/ Todd-Stearns-Meeker-McLeod-Sibley-Nicollet-Blue Earth-Faribault- 342 AM CDT Sun Apr 29 2018 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY... The National Weather Service in Twin Cities/Chanhassen has issued a Red Flag Warning, which is in effect from 1 PM this afternoon to 7 PM CDT this evening. * AFFECTED AREA...Most of central and south central Minnesota. * WIND...South 15 to 25 mph with gusts near 35 mph. * HUMIDITY...Minimum RH around 25 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ MNZ041-047-048-054>057-064-065-073-074-082-091-291800- /O.NEW.KMPX.FW.A.0003.180429T1800Z-180430T0000Z/ Douglas-Stevens-Pope-Lac Qui Parle-Swift-Chippewa-Kandiyohi- Yellow Medicine-Renville-Redwood-Brown-Watonwan-Martin- 342 AM CDT Sun Apr 29 2018 ...FIRE WEATHER WATCH IN EFFECT FROM 1 PM CDT THIS AFTERNOON THROUGH THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY... The National Weather Service in Twin Cities/Chanhassen has issued a Fire Weather Watch, which is in effect from 1 PM CDT this afternoon through this evening. * AFFECTED AREA...Western Minnesota. * WIND...South 20 to 30 mph with gusts near 40 mph. * HUMIDITY...Minimum RH 25 to 30 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ Borghoff
What forecasters said that day
The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this fire weather watch went out at Apr 28, 2:54 PM CDT, 19 minutes earlier.
Area forecast discussion, Apr 28, 2:54 PM CDT, 19 minutes before
Area Forecast Discussion
National Weather Service Twin Cities/Chanhassen MN
254 PM CDT Sat Apr 28 2018
.SHORT TERM...(This evening through Sunday)
Issued at 255 PM CDT Sat Apr 28 2018
Little going on in short term. Sunshine expected again Sunday.
Only real concern is southerly winds developing into Sunday
afternoon. Should be able to see some guts to 35 mph to the west.
Gusty wind will extend into west central WI as well. Expect
temperatures to climb into the upper 60s east and lower 70s west
with some downslope possible to the lee of the Buffalo Ridge.
.LONG TERM...(Sunday night through Saturday)
Issued at 255 PM CDT Sat Apr 28 2018
Longer term concern remains thunder potential Sunday night
through frontal passage into tuesday evening.
We will continue thunder threat developing into Sunday night with
low level jet in place and increasing mid level instability. Some
severe threat with steep mid level lapse rates/CAPE and decent
shear indicated into Monday. Timing of front still looks to be
Tuesday afternoon s the upper trough swings across North Dakota/
Northwest MN. Instability is best during this period, perhaps a
little overdone on the GFS with 60 plus dewpoints indicated.
Nonetheless, still could see some hail/wind with passage into
Tuesday evening. Monday still looks warm with readings warming to
around 80 to the west and the 70s to the east.
Following the front, cooler readings should end the week, closer
to normal. Some potential of thunder returning again Thursday as
another trough moves east and surface system travels to the south
of the area.
&&
.AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon)
Issued at 1215 PM CDT Sat Apr 28 2018
Few cumulus 4-5K feet this afternoon Should make diurnal run
before 00z with drier air moving in under the ridge. N-NE winds
becoming S-SE over the area this afternoon. Should be mainly
light/less than 10kts most areas. SE-S wind increasing from
west/east across the area into Sunday with gust to 30kts possible
to the west. VFR trend to continue.
KMSP...
No additional concerns.
/OUTLOOK FOR KMSP/
SUN night...VFR early. CHC -shra/trsa late. Winds S 15G25kts.
MON-TUE...Chc MVFR/-SHRA/-TSRA. Winds S to SW 15G25kts bcmg W
late. WED...Mainly VFR. Chc MVFR/-SHRA late. Winds NW 5 kts
becoming S.
&&
.FIRE WEATHER...
Issued at 255 CDT Sat Apr 28 2018..
After coordination with surrounding offices and MNDNR/WIDNR we issued
Fire Weather Watch for eastern MN and much of west central Wisconsin
for low RH to around 20 percent and winds gusting 30-35 mph in
the afternoon. Conditions will improve into Sunday evening.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
WI...Fire Weather Watch from Sunday afternoon through Sunday evening
for WIZ014-015-023>026.
MN...Fire Weather Watch from Sunday afternoon through Sunday evening
for MNZ043>045-050>053-059>063-068>070-076>078-084-085-093.
&&
SHORT TERM...DWE
LONG TERM...
AVIATION...DWE
FIRE WEATHER...DWEHazardous weather outlook, Apr 28, 12:16 PM CDT, 2 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 1216 PM CDT Sat Apr 28 2018 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 291730- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- 1216 PM CDT Sat Apr 28 2018 This Hazardous Weather Outlook is for portions of central and southern Minnesota...and west central Wisconsin. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday Elevated fire weather conditions are expected Sunday due to gusty south winds and low humidity. Thunderstorms are possible Sunday night through Tuesday evening. There is a marginal risk for severe thunderstorms west of I-35 Monday night. Minor river flooding continues along the Minnesota River and its tributaries. These elevated flows will bring the Mississippi River into flood stage Sunday. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will not be needed.
Nearby
Fire Weather Watches in Minnesota, 2018Fire Weather Watches in Wisconsin, 2018Every fire weather watch in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.